MY MEDICATION WAS CHANGED AT MY 6 WEEK POST OPERATION APPT. TO INCLUDE MOBIC AND NEUOROTIN. I AM CURRENTLY TAKING VICODIN ES, MOBIC, DARVOSET, AND NEUOROTIN FOR A CRUSHED NERVE AT L5/S1. IN THE LAST THREE WEEKS SINCE ADDING MOBIC AND NEUOROTIN, I HAVE GAINED APPROX 12 POUNDS. IS THIS NORMAL??
Last edited by Dealing in Pa.; 03-22-2005 at 06:26 AM.
Neither Mobic nor Neurontin list weight gain as a side effect. However, both warn about liver function and I know when I was to take Neurontin, I was to undergo regular liver testing ever few weeks. Mobic is an Nsaid and like all Nsaids, you may notice your feet and legs swelling should you retain fluid. Of course if there is such swelling, this is temporary weight gain, but if you do swell, you would need to speak with the doctor immediately as retained fluid affects other organs functions.
Assume that you did not have a fusion since you are taking Mobic. Hope you have a completely successful recovery and will let us know how you are doing.
Hi there if go to to a different search engine and look up patient side effects it and put in Neurontin one of the most common side effect is weight gain. In fact when I started taking Topamax, we talked about it and I had tried Neurontin and I could not take it because of the dizzy feeling it gave me, anyway , I told my docs PA I did not want to take the Topamax if it caused weight gain because most everyone that I knew that has been on the Neurontin has gained weight , she told me that although it was NOT listed it is one of the most complained about problem with the drug. But if it helps and you can really watch it the weight then it is worth it. I on the other hand worked for a solid year to get in shape and it is not easy for me to lose weight so that was not a luxury I could afford . anyway look it up and see what you come up with. shelley
Thanks Shelley!! I Recently Lost 60lbs. Through Hard Work And Excersice And Since These Medications I Am Slowly Seeing Weightgain. I've Gone From 216 To 240lbs. If Anyone Else Out There Has Any Advice, Please Respond! Again Shelly Thanks!!!
Mobic is another Nsaid like Naproxyn, Relefen and a number of others. It is given for arthritis and of course helps with the pain. Not sure about the swelling as most Nsaids can make one retain fluid, so suppose it might help swelling in the back but make your ankles swell. Mobic as well as most arthritis drugs warn that it can affect the liver is you have certain other problems, etc. In my experience the docs check liver function with blood tests after you've been on such a medication for a month or six weeks and if everything is fine, you body is handling it and no need to repeat tests unless something happens to raise a question. I've been on several different ones, but used Naproxyn for more than 20 years now with Bextra added in when things get worse with other problems. Right now cannot take either because Nsaids can interfer with BMP fusions and so I have to remain off arthritis meds until the BMP is totally fused.
Hi. I've only been on neurontin about 12 days, but I can say that the first week or so, I felt like if I didn't eat, I'd die. I find that I never feel full, and can eat and eat. Normally, I eat small amounts and feel full, so this is alarming to eat a 12 inch sandwich and not feel full.
At this rate, I will gain weight! I just lost 40 lbs through Weight Watchers and have gained 25 back over the last year. From laying around in pain mostly. And eating chocolate due to depression.
if this continues, I'm switching to Topamax, which I'm told helps some lose weight, but the problem is, most complain that it make them lose weight because it makes them sick to their stomache and makes food taste icky.
I too am having difficulty with dizziness on Neurontin. I don't konw what to do. It HAS taken away 90% of my pain, and that is something I do not want to lose.
I've been on NSAIDs for the past 11 years - I think it's very important to have liver function tests done if using these for chronic pain over along time. If it's a short term med then maybe just one initial test will be ok. The patient instructions mention that side effects can occur at any time. I'm asking to be tested even more often than yearly as I don't want liver damage and then to find out that it occurred. I've been tested 3 times this year and so far everything is ok. Just wanted to point out my opinion about the frequency of liver function testing I want to get done.
Thanks For The Replies!! I Was Told Mobic Was Being Used In My Situation For Inflamation And The Neuorotin For Nerve Pain. I Recently Tried To Ween Myself Off Of Vicdin Es To Darvoset And The Pain Is Starting To Crawl Back Stronger In My Back!! Have An Appointment This Friday (2weeks Earlier Than Scheduled) To Try To Aleviate This Pain. Is This Normal. I Hear Folks Talk About Compressed Nerves, But Not Many Speaking Of Crushed Nerves. Is This Rare??